E-ISSN 2534-9821
 

Case Report 


Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report

Deena M. S. Barrouq.

Abstract
Introduction: Metformin in a therapeutic dose rarely causes hypoglycemia in type-I or type-II diabetes mellitus (DM-I, DM-II) patients. Previously, hypoglycemia due to metformin was attributed to other interfering factors.

Case report: A diabetic and hypertensive 50 years old man was diagnosed with one sever episode of hypoglycemia (38 mg/dl) and a second milder episode (57 mg/dl) associated with therapeutic doses of metformin.

Conclusion: Based on the literature data and the follow up of the case, the metformin-induced hypoglycemia might be due to an uncommon low-calorie diet and to a drug interaction with amlodipine anti-hypertensive medication. In such cases, a systematic evaluation is recommended to identify rare cases and to avoid tragic consequences.

Key words: hypoglycemia, metformin, amlodipine


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Deena M. S. Barrouq
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Barrouq DMS, . Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. Int J Med Rev Case Rep. 2020; 4(12): 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin


Web Style

Barrouq DMS, . Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. http://www.mdpub.net/?mno=109052 [Access: January 31, 2021]. doi:10.5455/IJMRCR.hypoglycemia-metformin


AMA (American Medical Association) Style

Barrouq DMS, . Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. Int J Med Rev Case Rep. 2020; 4(12): 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin



Vancouver/ICMJE Style

Barrouq DMS, . Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. Int J Med Rev Case Rep. (2020), [cited January 31, 2021]; 4(12): 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin



Harvard Style

Barrouq, D. M. S. & (2020) Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. Int J Med Rev Case Rep, 4 (12), 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin



Turabian Style

Barrouq, Deena M. S., and . 2020. Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. International Journal of Medical Reviews and Case Reports, 4 (12), 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin



Chicago Style

Barrouq, Deena M. S., and . "Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report." International Journal of Medical Reviews and Case Reports 4 (2020), 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin



MLA (The Modern Language Association) Style

Barrouq, Deena M. S., and . "Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report." International Journal of Medical Reviews and Case Reports 4.12 (2020), 53-56. Print. doi:10.5455/IJMRCR.hypoglycemia-metformin



APA (American Psychological Association) Style

Barrouq, D. M. S. & (2020) Development of Hypoglycemia Associated with Therapeutic Dose of Metformin: a Case Report. International Journal of Medical Reviews and Case Reports, 4 (12), 53-56. doi:10.5455/IJMRCR.hypoglycemia-metformin